Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    Hey Doc G or anyone else!!
    avatar
    jselleck posted:
    I've been on Lithium for the past four or five years. My dose have varied over that time but currently I take 450 mg once a day. The past month I've noticed that I've had problems with my balance, not even being able to walk a straight line at times. Also I've had blurry vision at times, even having to go so far as to wear an eye patch so I can see clearly. My doctor tested my blood levels about the same time, and every thing was normal or at least that's what he told me. I've started a new gout medicine and thought that was the cause, and my general doc took me off at and waited two weeks to put me on another and I had the same symptoms again, Any thoughts???

    JSelleck
    Reply
     
    avatar
    Joseph F Goldberg, MD responded:
    Dear JSelleck,

    If lithium were too high (450 mg is a fairly low dose), the signs of toxicity can include tremor, nausea, abdominal cramps, diarrhea, confusion, and unsteadiness when walking. If your lithium dose and blood level are not high (and assuming your kidney function is normal) then lithium is not the likely explanation for the problems you're having. It may be worth asking your general doctor if he thinks it would be worthwhile to see a neurologist to get a more thorough neurological evaluation.

    Dr. G.


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Screen out people who can't seem to "get it"....
    There are some people who can't or won't understand at all. My wife is bipolar, and some people are more understanding than others. We ... More
    Was this Helpful?
    37 of 43 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.